Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Los Angeles, CA

July 10, 2007Los Angeles County, Santa Barbara County, California

NWS Los Angeles, CA issued this red flag warning at Jul 10, 2007, 9:38 AM PDT for Los Angeles County, Santa Barbara County, California. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 9:38 AM PDT (16:38 UTC)
Expired
Jul 11, 2007, 12:00 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pt Mugu Naws, CA (KNTD), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pt Mugu Naws, CA at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pt Mugu Naws, CA at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 101638
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
938 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND 
DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS 
OBISPO COUNTIES THROUGH 12 AM TONIGHT FOR DRY LIGHTNING AND 
CRITICALLY DRY FUELS...

.DISCUSSION...SCATTERED THUNDERSTORMS SOUTHEAST OF THE AREA WILL 
LIKELY REBUILD THROUGHOUT TODAY AND CONTINUE TO MOVE NORTH AND 
NORTHWEST. THE AIR MASS OVER THE AREA WILL LIKELY SUSTAIN THE 
NORTHWEST MOVING THUNDERSTORMS FOR A BRIEF PERIOD THROUGH THE 
AFTERNOON AND SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AS 
WELL. A DRY AIR MASS OVER THE AREA WILL PERSIST THROUGH THE DAY AND 
DRY LIGHTNING WILL LIKELY OCCUR WITH THE THUNDERSTORMS AND A RED 
FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

CAZ236>238-251-252-102245-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
938 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE
TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ244-245-253-102245-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
938 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT
WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ246-247-254-259-288-102245-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
938 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT
WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

FORWOOD
3 follow-up statements
000 
WWUS86 KLOX 101812 CCA
RFWLOX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1111 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND 
DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS 
OBISPO COUNTIES THROUGH 12 AM TONIGHT FOR DRY LIGHTNING AND 
CRITICALLY DRY FUELS...

.DISCUSSION...SCATTERED THUNDERSTORMS SOUTHEAST OF THE AREA WILL 
LIKELY REBUILD THROUGHOUT TODAY AND CONTINUE TO MOVE NORTH AND 
NORTHWEST. THE AIR MASS OVER THE AREA WILL LIKELY SUSTAIN THE 
NORTHWEST MOVING THUNDERSTORMS FOR A BRIEF PERIOD THROUGH THE 
AFTERNOON AND SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AS 
WELL. A DRY AIR MASS OVER THE AREA WILL PERSIST THROUGH THE DAY AND 
DRY LIGHTNING WILL LIKELY OCCUR WITH THE THUNDERSTORMS AND A RED 
FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

CAZ236>238-251-252-110030-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
1111 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE
TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ244-245-253-110030-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
1111 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT
WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ246-247-254-259-288-110030-
/O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/
/O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
1111 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY.
DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND
PERSIST THROUGH THE EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING
SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT
WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

FORWOOD
000 
WWUS86 KLOX 102141
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
241 PM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND
DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS
OBISPO COUNTIES THROUGH MIDNIGHT TONIGHT FOR DRY LIGHTNING AND
CRITICALLY DRY FUELS...

.DISCUSSION...A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL
PERSIST THROUGH THE EVENING AS A TROUGH OF LOW PRESSURE EXTENDING
OVER THE AREA GRADUALLY SHIFTS NORTH. RELATIVELY DRY SOUTHEAST
WINDS OVER THE AREA THIS AFTERNOON WILL BECOME SOUTH AND SOUTHWEST
LATE TONIGHT. A SLIGHT CHANCE OF A WETTING RAIN WILL DEVELOP...ENDING
THE THREAT OF DRY LIGHTNING...LATE TONIGHT.

CAZ236>238-251-252-110700-
/O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
241 PM PDT TUE JUL 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS
EVENING. 

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE
PREVAILING SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR
LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ244-245-253-110700-
/O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
241 PM PDT TUE JUL 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS
EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH
WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH
WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

CAZ246-247-254-259-288-110700-
/O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
241 PM PDT TUE JUL 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY 
LIGHTNING AND CRITICALLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS
EVENING.

LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH
WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH
WILL DIMINISH THE THREAT OF DRY LIGHTNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$


FORWOOD
000 
WWUS86 KLOX 110712
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1212 AM PDT WED JUL 11 2007

...RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE
FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES...VENTURA...SANTA
BARBARA AND SAN LUIS OBISPO COUNTIES...

.MUCH OF THE MID LEVEL MOISTURE THAT WAS OVER THE FORECAST AREA
HAS MOVED NORTH AND EAST OF THE AREA. THEREFORE THE RED FLAG
WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE. THERE WILL
STILL BE A FEW MID LEVEL CLOUDS STREAMING ACROSS THE FORECAST
AREA...BUT MID LEVELS OF THE ATMOSPHERE SHOULD CONTINUE TO DRY
OVER THE AREA OVERNIGHT.

CAZ236>238-244>247-251>254-259-288-110815-
/O.EXP.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/
SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
CUYAMA VALLEY-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
1212 AM PDT WED JUL 11 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

..MUCH OF THE MID LEVEL MOISTURE THAT WAS OVER THE FORECAST AREA
HAS MOVED NORTH AND EAST OF THE AREA. THEREFORE THE RED FLAG
WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE.

$$

KAPLAN/MEIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 4:50 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 10, 4:50 AM PDT, 4 hours 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
450 AM PDT TUE JUL 10 2007

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
MONSOON FRONT APPROXIMATELY FROM KLAX TO KPSP TO KNKX BUT IT IS NOT
WELL DEFINED AND NOT NEARLY AS VIGOROUS AS LAST NIGHTS MDLS WOULD
HAVE HAD US BELIEVE. 00Z AND 06Z MDLS BACKED OFF ON CONVECTIVE
POTENTIAL. CURRENT MDL FCSTS SHOW THE BEST CHC OF CONVECTION FROM
18Z TO 06Z BUT THE BEST PVA ARRIVES AT 18Z AND THE BEST MOISTURE
ARRIVES AT 00Z SO WITHOUT PROPER PHASING POPS IN THE CHC TO SLIGHT
CHC LOOKS GOOD FOR NOW. THE BIGGEST PROBLEM IS THE LACK OF INITIAL
LOW LEVEL MOISTURE ALONG WITH THE 18Z PVA WHICH SETS UP A DRY
LIGHTNING SCENARIO. A FIRE WEATHER WATCH FOR DRY LIGHTNING IS IN
EFFECT UNTIL NOON AND THIS MIGHT NEED EXTENDING INTO THE AFTERNOON
SINCE THE MOISTURE WILL ARRIVE LATER IN THE AFTERNOON.

LOW CLOUDS INTO THE VALLEYS NOW AND MARINE LAYER NEAR 2500 FEET.
MARINE LAYER FORECAST IS SORT OF TRICKY AS CONVECTION COULD BLOW IT
APART. BUT SINCE CONVECTION IS NOT A SLAM DUNK WILL KEEP MARINE
CLOUDS IN.

WITH VARYING AMOUNTS OF LOW CLOUDS / MID CLOUDS / HIGH CLOUDS IN THE
MIX TODAY AND TONIGHT WORDED THE FORECAST WITH PARTLY TO MOSTLY
CLOUDY PHRASEOLOGY.

ON WEDNESDAY THE MONSOON WILL RETURN TO ITS NORMAL REGION OF THE
ANTELOPE VLY AND THE MTNS OF VTA AND LA COUNTY.

BY THURSDAY THE UPPER FLOW MOVES TO THE SOUTHWEST AND WILL CUT OFF
THE MONSOON FLOW AND TSTM CHC.

.LONG TERM...
EC AND GFS IN DECENT AGREEMENT FOR THE LONG TERM. THERE ARE SOME
DIFFERENCES AFTER SUNDAY BUT THEY REALLY SHOULD NOT AFFECT THE SOCAL
FORECAST.

BIG HONKING UPPER HIGH DEVELOPS JUST TO THE WEST OF THE FOUR
CORNERS. THIS KEEPS THE UPPER FLOW OVER SOCAL SOUTHWEST WHICH SHOULD
PRECLUDE MONSOON TSTMS. IT WILL ALSO CAUSE A NICE WARM UP WITH THE
TEMPS PEAKING ON SATURDAY. THE HIGH WILL ALSO SMOOSH THE MARINE TO
THE COASTS AND KEEP THE VLYS CLEAR.

&&

.AVIATION...

10/1150Z...
MARINE LAYER HAS INUNDATED ALL COASTAL AND VALLEY SITES WITH THE
EXCEPTION OF KPRB. WITH A LIGHT SOUTH WIND RIGHT NOW...HAVE BANKED
ON KPRB REMAINING CLEAR THIS MORNING BUT CONFIDENCE IS ONLY
MODERATE. MAIN DIFFERENCE FROM PREVIOUS PACKAGE IS THE REMOVAL OF
SHRA. THOUGHT IS THAT ANY ACTIVITY THAT DEVELOPS WILL BE TOO WIDELY
SCATTERED TO PINPOINT ON ANY PARTICULAR LOCATION. WILL MONITOR FOR
SHORT TERM AMENDMENTS THOUGH.

KBUR...SLIGHT CHANCE OF -TSRA THIS AFTERNOON AND EVENING...WILL KEEP
TOWER UPDATED OF ANY DEVELOPMENT NEAR THE SITE. OTHERWISE...BKN
MIDLEVEL CLOUDS WILL BE THE ONLY CHANGE FROM YESTERDAY.

KLAX...SIMILAR MARINE LAYER SITUATION TO YESTERDAY...WITH THE
ADDITION OF MIDLEVEL CLOUDS THRU THE PERIOD. WINDS NOT EXPECTED TO
BE AS GUSTY AS YESTERDAY...BUT IF ANY -TSRA DEVELOPS...EXPECT WINDS
TO PICK UP. WILL KEEP AN EYE TO THE RADAR FOR ANY DEVELOPMENT.

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RORKE
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 10, 6:00 AM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE JUL 10 2007

CAZ034>041-044>047-051>054-059-087-088-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY. THESE THUNDERSTORMS
WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS. DRY LIGHTNING COULD
IGNITE FOREST FIRES. DEADLY LIGHTING WILL POSE HAZARDS TO ALL OF
SOUTHERN CALIFORNIA.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL CREATE HAZARDOUS LIGHTNING
OVER THE MOUNTAINS AND DESERTS WEDNESDAY.

HOT WEATHER WILL MOVE INTO THE SOUTHLAND THURSDAY AND LAST INTO THE
WEEKEND. THE HEAT WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE
OUTSIDE AND INSIDE WITHOUT AIR CONDITIONING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.